California, 2007Damaging Wind in California, February 22, 2007
February 22, 2007 · NWS STO · 1 event in 1 county or zone
Clearing skies over an unstable airmass left in the wake of a moderately cold winter storm resulted in an environment favorable for convective activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clearing skies over an unstable airmass left in the wake of a moderately cold winter storm resulted in an environment favorable for convective activity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 22, 4:30 PM PST, 0 minutes earlier.
Area forecast discussion, Feb 22, 4:30 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 PM PST THU FEB 22 2007
.DISCUSSION...
PACIFIC FRONTAL SYSTEM NOW HUNG UP IN THE SIERRA AND CONTINUING
SLOWLY EASTWARD. WEATHER ALONG THE FRONT HAS BEEN MAINLY STRATIFIED
PRECIP WITH SNOW LEVELS AS LOW AS 1500 FEET THIS MORNING. BEHIND THE
FRONT HAS BEEN A DIFFERENT STORY. THUNDERSTORMS HAVE DEVELOPED AS
ANTICIPATED IN THE UNSTABLE AIRMASS BEHIND THE FRONT. BUFKIT SHOWED
LI BETWEEN -0.7 AND -1.5 AND CAPES OF 325 IN THE SAC VALLEY. WE
HAVE HAD MANY REPORTS OF SMALL HAIL ACROSS THE SACRAMENTO
VALLEY...EVEN INTO THE NRN SAN JOAQUIN VALLEY. THE HEAVIEST SNOWFALL
WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS TONIGHT UNTIL THE UPPER
LEVEL TROUGH PASSES NRN CAL BETWEEN 00Z AND 03Z. THEN EXPECT ONLY
LIGHT SNOW WITH MINIMAL ACCUMULATIONS. WINTER WEATHER ADVISORIES AND
WARNINGS ARE EXTENDED OUT UNTIL MIDNIGHT...EXCEPT SIERRA FOOTHILLS
EXPIRE AT 1000 PM. GFS 18Z MODEL SHOWS 500MB TEMPS DROPPING TO MINUS
33 DEGREES C BEHIND THIS VORT...2 DEGREES COLDER THAN THE 12Z RUN.
WINDS HAVE BEEN GUSTING INTO THE UPPER 20S MOST OF THE DAY...STAYING
BELOW ADVISORY CRITERIA. SHOULD EXPECT THE WINDS TO GUST TO 50 MPH
IN THE HIGHER TERRAIN TONIGHT. WINDS WILL WEAKEN TOMORROW AS THE
FRONTAL SYSTEMS MAKES ITS WAY EASTWARD.
FRIDAY AFTERNOON AND INTO SATURDAY...TRANSITORY RIDGING WILL GIVE US
A BRIEF BREAK IN PRECIP BEFORE THE NEXT SYSTEM PROGRESSES EAST INTO
NRN CAL SATURDAY AFTERNOON. THIS SYSTEM AGAIN ORIGINATES FROM THE
GULF OF ALASKA. HOWEVER...THE LONG WAVE PATTERN BECOMES MORE ZONAL
AND KEEPS THE FRONTAL TRACK OVER NRN CAL UNTIL TUESDAY WHEN THE NEXT
VORT MAX PUSHES THROUGH OUR CWA. THE RIDGE IS NOT VERY AMPLIFIED
BEHIND THIS TROUGH...CLOUDS AND SHOWERY PRECIP WILL LINGER OVER NRN
PORTION OF CWA AND SIERRA THROUGH WEDNESDAY NIGHT. THEN WE FINALLY
SEE A DECANT BREAK IN PRECIP AND CLOUDINESS. JCLAPP
&&
.AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL FORMED
IN THE POST-FRONTAL COLD AIR THIS AFTERNOON. VFR WITH CIG BKN040-060
AND ISOLATED IFR CIG IN SHRA AND LIFR CIG/VSBY SHSN ABV 2000 FEET.
SFC WND SLY 10-15 KTS STRONGER NRN SAC VLY AND DELTA GUSTS 25-30 KTS
EXPECTED TO DIMINISH BY 06Z.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL MIDNIGHT PST TONIGHT FOR WEST SLOPE
NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR BURNEY
BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN
SHASTA COUNTY.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.
&&
Hazardous weather outlook, Feb 22, 7:00 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU FEB 22 2007
CAZ013>019-063-064-066>069-231500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU FEB 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC STORM SYSTEM MOVING THROUGH NORTHERN CALIFORNIA IS
BRINGING SNOW AND STRONG WINDS TO THE HIGHER ELEVATIONS TODAY. OVER
A FOOT OF NEW SNOW IS POSSIBLE OVER THE HIGHER ELEVATIONS OF THE
SIERRA NEVADA. THE SYSTEM WILL MOVE EAST OF THE AREA BY LATE
TONIGHT.
* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
SEVERAL WEATHER SYSTEMS ARE FORECAST TO MOVE THROUGH NORTHERN
CALIFORNIA BETWEEN SATURDAY AND THE MIDDLE OF NEXT WEEK BRINGING
RAIN AND MOUNTAIN SNOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Feb 22, 11:37 AM PST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1137 AM PST THU FEB 22 2007
CAZ013>019-063-064-066>069-222145-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1137 AM PST THU FEB 22 2007
...ISOLATED THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING...
A STRONG PACIFIC STORM WILL MOVE THROUGH THE NORTHERN CALIFORNIA
INTERIOR TODAY AND TONIGHT...BRINGING LOCALLY HEAVY RAIN AND
MOUNTAIN SNOW. AFTER THE COLD FRONT MOVES THROUGH THE REGION...THE
AIRMASS OVER THE AREA WILL BE VERY COLD AND UNSTABLE. THIS WILL
CREATE THE POTENTIAL FOR ISOLATED THUNDERSTORMS TO DEVELOP AS BREAKS
IN THE CLOUD COVER ALLOWS WARMING NEAR THE SURFACE.
THUNDERSTORMS MAY DEVELOP OVER THE SACRAMENTO AND NORTHERN SAN
JOAQUIN VALLEY...COASTAL MOUNTAINS...AND THE SIERRA FOOTHILLS...BY
BY NOON AND PERSIST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY
MOVE INTO THE HIGHER TERRAIN OF THE SIERRA NEVADA MOUNTAINS AS THE
CLOUDINESS CLEARS FROM THE WEST BEHIND THE FRONT. WINDS WILL SHIFT
FROM THE SOUTH TO THE WEST WITH THE STRONGEST WINDS ALOFT.
THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN...HAIL...GUSTY
WINDS AND LIGHTNING. LOCAL ROAD FLOODING WILL BE POSSIBLE IN AREAS
OF HEAVY RAIN...ESPECIALLY UNDER OVERPASSES AND IN LOW SPOTS WITH
POOR DRAINAGE.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL NEWS
SOURCE...FOR UPDATES ON THIS SITUATION.
JCLAPP
Thunderstorm Wind, Tehama
- When
- February 22, 4:30 PM PST to 4:35 PM PST
- Where
- Tehama County, 3 mi E of Corning
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.920, -122.123
Moderately strong downdraft winds from a diminishing thunderstorm caused damage to a rural neighborhood of mobile homes. Damage to occupied homes included torn roofing and skirting material and loss of some small backyard items.|
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, February 22, 2007$34,000 · 17 events
- High Wind in Virginia, February 22, 2007$37,000 · 57 kt wind · 15 events
- Heavy Snow in New York, February 22 to 23, 2007$55,000 · 4 events
- Lake-Effect Snow in Pennsylvania, February 22 to 23, 2007$50,000 · 2 events
- Winter Weather in Idaho, February 22, 20074 injured · 1 event
- Heavy Snow and High Wind in Nevada, February 22 to 23, 2007$30,000 · 58 kt wind · 8 events
- Heavy Snow in California, February 22 to 23, 200720 events
- High Wind in North Carolina, February 22 to 23, 2007$22,000 · 58 kt wind · 3 events
- Winter Weather in Washington, February 22, 20072 injured · 1 event
- Flooding in Indiana, February 22 to 28, 2007$20,000 · 2 events
- Strong Wind in American Samoa, February 22, 2007$20,000 · 2 events
- Strong Wind in California, February 22, 2007$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9809.